Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 29, 2021Gonzales County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 29, 2021, 1:48 AM CDT for Gonzales County, Guadalupe County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2021, 1:48 AM CDT (06:48 UTC)
Expired
May 29, 2021, 2:45 AM CDT
In force
57 min
Issued by
NWS Austin/San Antonio, TX

Counties Gonzales County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 17 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2506 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS84 KEWX 290648
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
148 AM CDT Sat May 29 2021
 
TXZ205>207-221-223-290745-
Guadalupe TX-Comal TX-Bexar TX-Gonzales TX-Wilson TX-
148 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHWESTERN
GONZALES...NORTHERN WILSON...EASTERN BEXAR AND SOUTHEASTERN COMAL
COUNTIES UNTIL 245 AM CDT...

At 148 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Garden Ridge to near
Hollywood Park. Movement was southeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Gonzales, Floresville, Luling, Stockdale, San
Antonio Int Airport, Randolph AFB, Kirby, Windcrest, Terrell Hills,
Garden Ridge, Hollywood Park and McQueeney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2948 9731 2914 9823 2965 9855 2981 9802
      2976 9800 2980 9795
TIME...MOT...LOC 0648Z 303DEG 38KT 2974 9799 2967 9826 2963 9846 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 29, 1:43 AM CDT, 5 minutes earlier.

Area forecast discussion, May 29, 1:43 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
143 AM CDT Sat May 29 2021

.SHORT TERM (Today through Sunday)...

The earlier complex of strong to severe storms has exited east of
the region. Another small cluster of strong storms developed
through the Hill Country and will impact portions of the I-35
corridor near San Antonio and New Braunfels between 2AM and 3AM.
Farther upstream, one last complex of storms is quickly diving
southeast out of West Texas. Several runs of the HRRR have depicted
this complex making into the southern Edwards Plateau, Rio Grande
and western Hill Country between 3AM and 6AM, then into portions of
the I-35 corridor between San Antonio and Cotulla between 6AM and
8AM, which are areas that weren't as worked over with previous
convection. Low level inflow along the Rio Grande has increased in
recent hours, and recent radar imagery out of DRT indicates isolated
SHRAs forming along and west of the Rio Grande. So there is a high
likelihood that the upstream complex of storms make it into the
western CWA through the remainder of the overnight. There is still a
risk some of these storms could be severe, with hail and damaging
winds the primary threat. Heavy rainfall could also lead to some
localized flooding across the southern Edwards Plateau and Hill
Country. It's unclear how much farther east the storms could make
it, given how worked over the earlier round of storms left areas
from Austin to San Antonio and east. But we have left a chance PoP
in the forecast through the morning across eastern areas. Another
round of convection is forecast late afternoon and evening across
the higher terrain of Mexico and Big Bend. Can't completely rule out
some of these making it into Val Verde County tonight. A few showers
are possible across eastern counties on Sunday.

&&

.LONG TERM (Sunday Night through Friday)...

Unsettled weather conditions continue across South Central Texas
through at least middle of the week. Another cold front is expected
to push down across central Texas and stalls nearby the Hill Country
on Monday evening and Tuesday morning. An active dryline over west
Texas will aid storm development across the Burro Mountains on Monday
and most likely on Tuesday afternoon into Wednesday morning as an
upper level short wave moves across the region. Some of these storms
could be strong and also produce locally heavy rain that could lead
to flash flooding. There is a break in between the next rain chances before
the next upper level short wave moves across the area on Wednesday
afternoon and generates new rounds of showers and storms. Similar
story returns on Thursday and Friday as new short waves move through
the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              83  69  83  69  84 /  30  -   20  10  30
Austin Bergstrom Intl Airport  84  68  84  69  84 /  30  -   20  -   30
New Braunfels Muni Airport     85  69  86  70  86 /  40  -   10  -   20
Burnet Muni Airport            81  67  81  68  81 /  30  -   20  10  40
Del Rio Intl Airport           89  74  89  73  87 /  20  20  20  30  30
Georgetown Muni Airport        81  67  82  68  82 /  30  -   20  10  30
Hondo Muni Airport             86  70  86  70  87 /  50  -   10  10  30
San Marcos Muni Airport        84  68  84  69  85 /  40  -   20  -   20
La Grange - Fayette Regional   84  70  85  71  86 /  30  10  20   0  20
San Antonio Intl Airport       84  70  84  70  85 /  50  -   10  10  30
Stinson Muni Airport           86  71  87  72  88 /  50  -   10  -   20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Runyen
Long-Term...17
Decision Support...04
Hazardous weather outlook, May 28, 12:30 PM CDT, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1230 PM CDT Fri May 28 2021

TXZ171>173-183>194-202>209-217>225-228-291730-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1230 PM CDT Fri May 28 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

There is Enhanced Risk of severe storms across a portion of the
northern most counties in the Hill Country and Edwards Plateau. A
Slight Risk of severe storms for most of the remaining area down
to I-35 and east, just short of the Coastal Plains, where the
threat is Marginal.

Large hail and damaging wind gusts possible in any isolated to
scattered severe storms. Very large hail, greater than 2 inches in
diameter, and isolated tornadoes are possible in the Enhanced and Slight
Risk area.

There is a also a Slight Risk of excessive rainfall leading to
localized flooding tonight across portions of the Hill Country,
southern Edwards Plateau, and Rio Grande and a Marginal Risk for
excessive rainfall along the I-35 corridor and our farthest
eastern counties.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rounds of strong storms and brief heavy rainfall are
possible into the early to middle portions of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 28, 11:14 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     1 N WINDCREST           29.54N 98.38W
05/28/2021                   BEXAR              TX   PUBLIC

            NUMEROUS REPORTED OF TREE, FENCE, AND POWER
            LINE DAMAGE ACROSS THE NORTH AND NORTHEAST
            SIDE OF THE SAN ANTONIO METRO AREA.

&&

JR
Special weather statement, May 28, 11:56 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1156 PM CDT Fri May 28 2021

TXZ186>189-290530-
Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1156 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANDERA...KERR...
SOUTHWESTERN GILLESPIE AND KENDALL COUNTIES UNTIL 1230 AM CDT...

At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Home, or 22 miles northwest of Kerrville, moving southeast
at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Bandera, Tarpley, Ingram, Hunt,
Walnut Grove, Guadalupe River State Park, Camp Verde,
Kerrville-Schreiner Park, Kerr Wildlife Management Area, Waltonia,
Sisterdale, Kreutzberg, Pipe Creek, Welfare, Nelson City and Center
Point.

LAT...LON 2990 9845 2982 9855 2962 9924 2962 9928
      3016 9976 3022 9976 3029 9954 3029 9930
      3035 9930
TIME...MOT...LOC 0456Z 301DEG 43KT 3018 9947

CP
Special weather statement, May 29, 12:09 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1209 AM CDT Sat May 29 2021

TXZ186>190-290545-
Blanco TX-Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1209 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...KERR...
WEST CENTRAL BLANCO...SOUTHERN GILLESPIE AND NORTHWESTERN KENDALL
COUNTIES UNTIL 1245 AM CDT...

At 1208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kerr Wildlife Management Area to 6 miles
east of Mountain Home to 8 miles northwest of Fredericksburg.
Movement was southeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Kerrville, Fredericksburg, Comfort, Ingram, Hunt, Stonewall, Camp
Verde, Tivydale, Kerrville-Schreiner Park, Rocky Hill, Kerr Wildlife
Management Area, Waltonia, Blumenthal, Center Point, Waring, Albert,
Grapetown, Luckenbach, Cain City and Old Tunnel State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3019 9844 2992 9884 2976 9954 3018 9967
      3029 9936 3029 9930 3031 9930 3041 9900
TIME...MOT...LOC 0508Z 302DEG 30KT 3013 9957 3019 9927 3033 9899

CP
Special weather statement, May 29, 12:41 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1241 AM CDT Sat May 29 2021

TXZ186>190-206-290615-
Comal TX-Blanco TX-Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1241 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR...SOUTHWESTERN BLANCO...SOUTHEASTERN GILLESPIE...
KENDALL AND NORTHWESTERN COMAL COUNTIES UNTIL 115 AM CDT...

At 1240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albert to near Cypress Creek to near Hunt.
Movement was southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Blanco, Canyon Lake, Fair Oaks
Ranch, Ingram, Hunt, Walnut Grove, Guadalupe River State Park, Camp
Verde, Kendalia, Kerrville-Schreiner Park, Waltonia, Sisterdale,
Kreutzberg, Spring Branch, Welfare and Nelson City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2992 9824 2978 9863 2975 9932 3013 9945
      3015 9903 3015 9842
TIME...MOT...LOC 0540Z 298DEG 31KT 3015 9867 3004 9904 3004 9935

CP
Special weather statement, May 29, 1:11 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
111 AM CDT Sat May 29 2021

TXZ186-189-205-206-290700-
Comal TX-Bexar TX-Kerr TX-Kendall TX-
111 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR...KENDALL...
NORTHWESTERN BEXAR AND COMAL COUNTIES UNTIL 200 AM CDT...

At 110 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spring Branch to Walnut Grove to near
Kerrville-Schreiner Park. Movement was southeast at 40 mph.

Small hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Kerrville, Universal City, Live
Oak, Boerne, Selma, Comfort, Canyon Lake, Fair Oaks Ranch, Bulverde,
Garden Ridge, Shavano Park, Hollywood Park, Cross Mountain, Walnut
Grove, Guadalupe River State Park, Kendalia and Smithson Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3002 9849 2994 9841 2996 9839 2976 9801
      2964 9818 2960 9831 2956 9830 2954 9833
      2964 9869 2971 9879 2972 9878 3001 9919
      3006 9855
TIME...MOT...LOC 0610Z 305DEG 33KT 2991 9838 2984 9872 2996 9910

CP
Special weather statement, May 29, 1:48 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
148 AM CDT Sat May 29 2021

TXZ205>207-221-223-290745-
Guadalupe TX-Comal TX-Bexar TX-Gonzales TX-Wilson TX-
148 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHWESTERN
GONZALES...NORTHERN WILSON...EASTERN BEXAR AND SOUTHEASTERN COMAL
COUNTIES UNTIL 245 AM CDT...

At 148 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Garden Ridge to near
Hollywood Park. Movement was southeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Gonzales, Floresville, Luling, Stockdale, San
Antonio Int Airport, Randolph AFB, Kirby, Windcrest, Terrell Hills,
Garden Ridge, Hollywood Park and McQueeney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2948 9731 2914 9823 2965 9855 2981 9802
      2976 9800 2980 9795
TIME...MOT...LOC 0648Z 303DEG 38KT 2974 9799 2967 9826 2963 9846

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:01 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Lee, Travis, Williamson59 min
May 28, 7:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real57 min
May 28, 7:44 PM CDTTornado WarningEWXBastrop, Caldwell, Fayette31 min
May 28, 7:48 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Travis3 hr
May 28, 7:49 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie3 hr
May 28, 7:49 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Gillespie, Kerr, Real56 min
May 28, 7:56 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lee64 min
May 28, 8:20 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr3 hr
May 28, 8:24 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Travis3 hr
May 28, 8:25 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays30 min
May 28, 8:28 PM CDTTornado WarningEWXFayette32 min
May 28, 8:38 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca, Lee52 min
May 28, 8:44 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Comal, Kendall, Kerr and 3 more61 min
May 28, 8:48 PM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bexar, Comal, Kendall, Kerr and 1 more3 hr
May 28, 8:58 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee5 hr
May 28, 8:58 PM CDTSpecial Weather StatementEWXGonzales, Guadalupe47 min
May 28, 9:00 PM CDTAreal Flood AdvisoryEWXCaldwell, Comal, Guadalupe, Hays3 hr
May 28, 9:34 PM CDTSevere Thunderstorm WarningEWXBexar, Caldwell, Comal, Gonzales, Guadalupe, Hays and 2 more56 min
May 28, 9:42 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal, Guadalupe3 hr
May 28, 10:23 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 5 more21 min
May 28, 10:47 PM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes, Lavaca58 min
May 28, 10:50 PM CDTRiver Flood WarningEWXWilliamson8 hr
May 28, 11:19 PM CDTRiver Flood WarningEWXBlanco7 hr
May 28, 11:56 PM CDTSpecial Weather StatementEWXBandera, Kendall, Kerr34 min
May 29, 12:09 AM CDTSpecial Weather StatementEWXGillespie, Kerr36 min
May 29, 12:28 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe3 hr
May 29, 12:41 AM CDTSpecial Weather StatementEWXBandera, Kendall, Kerr34 min
May 29, 1:11 AM CDTSpecial Weather StatementEWXComal, Kendall49 min
May 29, 2:11 AM CDTSpecial Weather StatementEWXVal Verde49 min
May 29, 2:21 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde54 min
May 29, 3:16 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Maverick, Val Verde89 min
May 29, 3:20 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Val Verde70 min
May 29, 4:38 AM CDTSpecial Weather StatementEWXKinney, Uvalde52 min
May 29, 4:46 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde27 min
May 29, 5:27 AM CDTSpecial Weather StatementEWXMaverick, Zavala48 min
May 29, 5:35 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala55 min
May 29, 5:54 AM CDTSpecial Weather StatementEWXAtascosa, Frio, Medina51 min
May 29, 6:28 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Real3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.